Jump to content

jerseygirl2014: Coming off effexor


jerseygirl2014

Recommended Posts

jerseygirl2014
I have been on Effexor tab for two years-- very low dose of 75mg daily. My doc agreed to let me start tapering off. Since I have 25 mg tabs I started by decreasing to 50mg for two weeks then 25 mg for two weeks and then discontinued. I feel really our of it, forgetful, easily angered and weepy. I am starting to think I may have tapered too abruptly? Could really use some advice thanks!

 

Jerseygirl2014
Link to post
chachkimooch

Yep. That's what I think too... I had no idea how addictive effexor was 'till I started trying to wean myself off of it last month. I started experiencing all your symptoms, and horrible nightmares too.  Now I've started getting this weird hollow feeling in my chest, and so far, the 'internet' says maybe it's anxiety and or heart problems. Sigh. If I were you, I'd go really slowly off of it, like maybe cut your 25mg tabs into quarters and just wean yourself in increments of 1/4 of the 25mg tab at a time. Getting off of this drug is a b****!  :(

Link to post
  • Moderator Emeritus

Welcome to the forum jerseygirl, I'm sorry to hear you have been struggling so much.

 

It sounds like you are experiencing withdrawal symptoms. For a brief introduction to withdrawal please see: Intro to antidepressant withdrawal syndrome

You have been tapering too fast.  We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising.  Please read through this post which will explain why:

 

http://survivinganti...0-of-my-dosage/

 

Reinstatement of a small amount of the drug can often work well to alleviate withdrawal symptoms.  According to medical knowledge, reinstatement is the only way to alleviate withdrawal symptoms.  Reinstatement is best done immediately upon appearance of withdrawal symptoms. The more time that passes, the less likely it is to work.  Here is some information about reinstatement to help you decide if its something you would like to try:

 

http://survivinganti...rawal-symptoms/

 

When did you take your final dose of effexor?  When did the withdrawal symptoms start?

 

Please put your drug and withdrawal history in your signature.  Putting a short version of your drug history in your signature helps people understand your context, it appears below each of your posts.  Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

Once you get back to us with more details about your drug history and situation, we will be in a better position to offer support and suggestions.  Please stay in touch and let us know what you decide.

 

Petu.

 

 

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy